Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 25, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Mar 1, 2007, 4:31 PM CST for Wayne County, Mississippi. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 1, 2007, 4:31 PM CST (22:31 UTC)
- Expired
- Mar 1, 2007, 5:15 PM CST
- In force
- 44 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County Wayne County, MS
The radar
The Mobile radar (KMOB), 109 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 1, 7:28 AM CST | Tornado Watch | SPC | 12 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.5 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 985 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 575 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 312 m²/s²
- 0-3 km storm-relative helicity
- 400 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 9.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 012231 SVRMOB MSC153-012315- /O.NEW.KMOB.SV.W.0025.070301T2231Z-070301T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 431 PM CST THU MAR 1 2007 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN WAYNE COUNTY IN SOUTHEAST MISSISSIPPI... THIS INCLUDES THE CITY OF WAYNESBORO... * UNTIL 515 PM CST * AT 428 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MULBERRY...OR ABOUT 19 MILES SOUTHEAST OF ELLISVILLE...AND MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CLARA BY 450 PM CST... CHICORA...WINCHESTER...7 MILES SOUTH OF WAYNESBORO AND 9 MILES SOUTH OF WOODWARDS BY 455 PM CST... ROBINSON JUNCTION...BUCKATUNNA AND 7 MILES NORTH OF BATTLES BY 500 PM CST... DENHAM BY 505 PM CST... A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST THURSDAY EVENING FOR SOUTHWESTERN ALABAMA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 800 PM CST THURSDAY EVENING FOR SOUTH CENTRAL ALABAMA. LAT...LON 3155 8893 3144 8893 3144 8846 3183 8848 $$
3 follow-up statements
000 WWUS54 KMOB 012239 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 439 PM CST THU MAR 1 2007 MSC153-012315- /O.CON.KMOB.SV.W.0025.000000T0000Z-070301T2315Z/ WAYNE MS- 439 PM CST THU MAR 1 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CST FOR SOUTHERN WAYNE COUNTY... AT 436 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES SOUTHWEST OF CLARA...OR ABOUT 16 MILES SOUTHWEST OF WAYNESBORO...MOVING EAST AT 45 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES SOUTH OF CLARA BY 445 PM CST... BATTLES...BUCKATUNNA...CHICORA AND ROBINSON JUNCTION BY 455 PM CST... A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST THURSDAY EVENING FOR SOUTHWESTERN ALABAMA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 800 PM CST THURSDAY EVENING FOR SOUTH CENTRAL ALABAMA. LAT...LON 3153 8884 3145 8884 3144 8846 3176 8848 $$
000 WWUS54 KMOB 012259 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 458 PM CST THU MAR 1 2007 MSC153-012315- /O.CON.KMOB.SV.W.0025.000000T0000Z-070301T2315Z/ WAYNE MS- 458 PM CST THU MAR 1 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CST FOR SOUTHEASTERN WAYNE COUNTY... AT 453 PM CST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CHICORA...OR ABOUT 11 MILES SOUTH OF WAYNESBORO...MOVING EAST AT 50 MPH. THE STORM HAS EXHIBITED SOME SPORADIC WEAK TO MODERATE ROTATION AND IS BEING CLOSELY MONITORED FOR A POSSIBLE UPGRADE TO A TORNADO WARNING THROUGH 515 PM CST. A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST THURSDAY EVENING FOR SOUTHWESTERN ALABAMA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 800 PM CST THURSDAY EVENING FOR SOUTH CENTRAL ALABAMA. LAT...LON 3144 8867 3144 8846 3168 8847 3153 8866 $$
000 WWUS54 KMOB 012309 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 508 PM CST THU MAR 1 2007 MSC153-012318- /O.EXP.KMOB.SV.W.0025.000000T0000Z-070301T2315Z/ WAYNE MS- 508 PM CST THU MAR 1 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WAYNE COUNTY WILL BE ALLOWED TO EXPIRE AT 515 PM CST... THE SEVERE THUNDERSTORM WILL CONTINUE MOVING EAST OF ROBINSON JUNCTION IN RURAL EASTERN WAYNE COUNTY. THE STORM WILL EXIT THE COUNTY BY 510 PM CST. A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST THURSDAY EVENING FOR SOUTHWESTERN ALABAMA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 800 PM CST THURSDAY EVENING FOR SOUTH CENTRAL ALABAMA. LAT...LON 3144 8867 3144 8846 3168 8847 3153 8866 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 4:15 PM CST, 16 minutes earlier.
Area forecast discussion, Mar 1, 4:15 PM CST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
415 PM CST THU MAR 1 2007
.SHORT TERM TONIGHT THROUGH SUNDAY NIGHT...LATEST SFC MAP SHOWS
VERY STRONG LOW PRESSURE CENTERED OVER EASTERN IOWA...WITH THE
ASSOCIATED COLD FRONT EXTENDING SOUTH ALONG THE MISSISSIPPI RIVER TO
NEW ORLEANS. THE LOW WILL CONTINUE TO TRACK TO THE EAST NORTHEAST
ACROSS THE GREAT LAKES REGION THROUGH FRIDAY...NUMEROUS SHOWERS AND
THUNDERSTORMS...SOME POSSIBLY STRONG TO SEVERE...WILL CONTINUE
THROUGH THE EVENING HOURS...MAINLY SOUTHEAST OF I-65. ISOLATED
SHOWERS AND THUNDERSTORMS WILL CONTINUE NORTHWEST OF I-65 THROUGH
EARLY EVENING. THE PRECIPITATION WILL END ACROSS THE EASTERN ZONES
SHORTLY AFTER MIDNIGHT AS A STRONG COLD FRONT MOVES SOUTH AND EAST
INTO THE NORTHERN GULF. STRONG SURFACE HIGH PRESSURE BEGINS TO BUILD
IN FROM THE NORTH...RESULTING IN MAINLY DRY CONDITIONS THROUGH
SUNDAY NIGHT. THE COLDEST TEMPERATURES ARE EXPECTED SATURDAY AND
SUNDAY NIGHT...AND NEAR FREEZING LOW TEMPERATURES COULD OCCUR IN
COLD PRONE AREAS EACH NIGHT.
.LONG TERM MONDAY THROUGH THURSDAY...A DRY AIR MASS WILL REMAIN
WITH US THROUGH THE MIDDLE OF NEXT WEEK AS SURFACE HIGH PRESSURE
DOMINATES THE SOUTHEAST STATES. ALTHOUGH THE LOW LEVEL MOISTURE WILL
GRADUALLY RECOVER MID WEEK AS THE SURFACE HIGH PRESSURE MOVES EAST
MID WEEK...A PRECIPITATION-FREE FORECAST IS LIKELY THROUGH THE
ENTIRE EXTENDED PERIOD. THE COLD OVERNIGHT LOW TEMPERATURES WILL
CONTINUE MONDAY NIGHT...WITH NEAR FREEZING CONDITIONS POSSIBLE.
OVERALL TEMPERATURES WILL REMAIN 5 TO 10 DEGREES BELOW NORMAL
THROUGH TUESDAY...FOLLOWED BY A GRADUAL WARMING TREND TO NEAR
NORMAL. /22
&&
.MARINE...CONDITIONS LOOK TO REMAIN HAZARDOUS TONIGHT AS WE CONTINUE
TO DEAL WITH A SEVERE WEATHER OUTBREAK OVER THE SOUTHERN STATES.
SOME OF THE EVENING STORMS COULD BE SEVERE THIS EVENING AND ALONG
WITH STRONG ONSHORE WINDS AND MODERATE SEAS...HAZARDS TO SMALL
MARINE CRAFT EXISTS. ADVISORIES REMAIN POSTED TONIGHT. SURFACE FRONT
RESPONSIBLE FOR THE SEVERE WEATHER...SLIDES EAST LATER TONIGHT AND
BRINGS AN END TO THUNDERSTORM THREAT THEN. WEAK SURFACE HIGH
PRESSURE NOSING EASTWARD FRIDAY LOOKS TO BECOME REINFORCED OVER THE
WEEKEND WITH A MODERATE TO STRONG NORTHERLY COMPONENT TO THE WIND
SETTING UP. MODERATE SEAS CONTINUE...HIGHEST BEING WELL OFFSHORE DUE
TO LONGER FETCH LENGTHS THERE. THE AXIS OF THE HIGH SLIDES EAST
ACROSS THE COASTAL WATERS EARLY NEXT WEEK BRINGING A DECREASE IN
WINDS AND A SUBSIDING SEA STATE. /10
&&
.FIRE...A COLD FRONTAL PASSAGE WILL OCCUR TONIGHT BRINGING DRIER AIR
INTO THE REGION FRIDAY THROUGH EARLY NEXT WEEK. THE DRY AIRMASS WILL
WILL RESULT IN AFTERNOON RELATIVE HUMIDITIES FALLING BELOW 35
PERCENT FOR MANY LOCATIONS IN THE FORECAST AREA...AND A RED FLAG
WARNING IS IN EFFECT FOR FRIDAY ACROSS THE WESTERN FLORIDA PANHANDLE.
MINIMUM AFTERNOON RH VALUES WILL NEED TO BE MONITORED THROUGH EARLY
NEXT WEEK FOR POSSIBLE RED FLAG WARNING CRITERIA BEING MET. /22
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 46 68 41 71 / 40 10 10 10
PENSACOLA 48 65 44 69 / 80 10 10 10
DESTIN 51 65 47 66 / 80 10 10 10
EVERGREEN 45 68 36 67 / 70 10 10 10
WAYNESBORO 41 68 38 67 / 40 10 10 10
CAMDEN 45 68 38 67 / 60 10 10 10
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...WIND ADVISORY UNTIL 6 PM THURSDAY FOR THE FOLLOWING ZONES:
BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...CRENSHAW...
ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...MONROE...UPPER
BALDWIN...UPPER MOBILE...WASHINGTON...AND WILCOX.
FL...WIND ADVISORY UNTIL 6 PM THURSDAY FOR THE FOLLOWING ZONES:
COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA ROSA.
RED FLAG WARNING FROM 11 AM FRIDAY TO 5 PM FRIDAY FOR THE
FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
COASTAL SANTA ROSA...COASTAL WALTON...INLAND ESCAMBIA...
INLAND OKALOOSA...AND INLAND SANTA ROSA.
MS...WIND ADVISORY UNTIL 6 PM THURSDAY FOR THE FOLLOWING ZONES:
GEORGE...GREENE...PERRY...STONE...AND WAYNE.
GM...SMALL CRAFT ADVISORY UNTIL MIDNIGHT FRIDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM DESTIN FL TO PASCAGOULA MS OUT 60
NM...AND MOBILE BAY.
&&Hazardous weather outlook, Mar 1, 11:55 AM CST, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 1155 AM CST THU MAR 1 2007 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-079- 021200- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- MOBILE BAY-BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE- CONECUH-COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND- GEORGE-GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 1155 AM CST THU MAR 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...REST OF TODAY AND TONIGHT... ...HIGH RISK OF SEVERE THUNDERSTORMS TODAY OVER ALL OF SOUTHWEST AND SOUTH CENTRAL ALABAMA...THE WESTERN FLORIDA PANHANDLE AND PERRY...GEORGE...GREEN AND WAYNE COUNTIES OF MISSISSIPPI. ...A MODERATE RISK OF SEVERE THUNDERSTORMS OVER STONE COUNTY MISSISSIPPI... THIS IS A PARTICULARLY DANGEROUS SITUATION...WITH FAVORABLE CONDITIONS ALREADY IN PLACE FOR CONTINUED SEVERE THUNDERSTORM DEVELOPMENT AND ISOLATED...POSSIBLE LONG TRACK TORNADOES TODAY. SEVERE THUNDERSTORMS ARE EXPECTED THROUGHOUT THE AFTERNOON HOURS...BUT SHOULD BE ENDING BY EARLY EVENING NORTHWEST OF I-65...AND MAY PERSIST UNTIL 9 PM SOUTHWEST OF I-65 BEFORE MOVING EAST OF THE AREA. DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES ARE POSSIBLE AS THE STORMS MOVE NORTHEAST AT AROUND 40 MPH. IT IS ADVISED TO MAKE SURE NOAA WEATHER RADIOS ARE SET TO ALERT YOU OF IMPENDING SEVERE WEATHER WATCHES AND WARNINGS. STAY TUNED FOR UPDATES ON THIS DANGEROUS WEATHER SITUATION. HAZARDOUS BOATING CONDITIONS WILL EXIST THROUGH FRIDAY UNTIL THE STRONG ONSHORE FLOW AND SEAS SUBSIDE. HAZARDOUS BOATING CONDITIONS WILL EXIST AGAIN ON SATURDAY AS ANOTHER FRONT MOVES THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL ARE REQUIRED FOR THIS PARTICULARLY DANGEROUS SITUATION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... DRY WEATHER SHOULD BRING A RETURN TO AN INCREASED FIRE WEATHER THREAT...OTHERWISE NO OTHER HAZARDOUS WEATHER IS EXPECTED.
In the hours before
Local storm report, Mar 1, 12:48 PM CST, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1248 PM CST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1137 AM TSTM WND DMG 10 S MUNSON 30.71N 86.87W
03/01/2007 SANTA ROSA FL EMERGENCY MNGR
POSSIBLE TORNADO NEAR HWY 191 NEAR SPRING HILL. TREES AND
POWER LINES DOWN.
1230 PM TSTM WND DMG FLORALA 31.00N 86.33W
03/01/2007 COVINGTON AL EMERGENCY MNGR
TREES AND POWER LINES DOWN, CARPORT DESTROYED.
&&
GBLocal storm report, Mar 1, 4:28 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
428 PM CST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM TSTM WND DMG MILLERS FERRY 32.10N 87.37W
03/01/2007 WILCOX AL EMERGENCY MNGR
POSSIBLE TORNADO NEAR MILLERS FERRY. NUMEROUS HOMES
DAMAGED. UNCONFIRMED FATALITY. SEVERAL INJURIES.
&&
GBThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 11:22 AM CST | Severe Thunderstorm Warning | MOB | Greene | 38 min |
| Mar 1, 1:17 PM CST | Tornado Warning | MOB | Greene, Wayne | 43 min |
| Mar 1, 1:55 PM CST | Wind Advisory | MOB | George, Greene, Perry, Stone, Wayne | 4 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.